Georgia, 2021

Flash Flooding and Damaging Wind in Georgia, October 6, 2021

October 6, 2021 · NWS FFC · 19 events in 8 counties and zones

A very moist and marginally unstable airmass ahead of a deep upper-level low over the lower Mississippi Valley resulted one report of a tree down and several flash flooding reports over middle Georgia. 5 to 3 inches were observed along a line from Thomaston to Gray to Eatonton to Comer, with pockets of higher amounts between 4 and 8 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$86,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A very moist and marginally unstable airmass ahead of a deep upper-level low over the lower Mississippi Valley resulted one report of a tree down and several flash flooding reports over middle Georgia. Heavy rainfall amounts of 1.5 to 3 inches were observed along a line from Thomaston to Gray to Eatonton to Comer, with pockets of higher amounts between 4 and 8 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 6, 3:20 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 6, 3:20 AM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
420 AM EDT Wed Oct 6 2021

.SHORT TERM /Today through Thursday/...

Morning analysis continues to show a closed low over the Mississippi
River Valley with moisture and forcing over the area. As of 4 AM
radar illustrates another round of rain showers with embedded
thunderstorms streaming across the eastern portions of the FA. As we
go through the day and into tomorrow the upper low is expected to
pull northward. As this occurs south to southwesterly flow aloft
will be maintained over the region with contained deep moisture
advection from the Gulf while at the surface easterly flow will
continue moisture advection from the Atlantic. This moisture aided
by small vort maxes rounding through the low will support numerous
rain showers with embedded thunderstorms across the CWA again today.
0-1 km SRH around 100 m^2/s^2 and surface based CAPEs between 1500
J/kg and 2000 J/kg means a strong to severe storm or two cannot be
ruled out.

Over the last 72 hours wide spread 1 to 4 inch amounts of rain with
pockets of 6 inch amounts having already fallen and currently storm
total QPF shows another 2 to 4 inches of rain could fall between
today and early Friday morning. Thus, significant flash flooding
will be of the utmost concern today especially over any areas that
have already received a significant amount of rain and over areas
that see training showers. The flash flood watch will remain in
effect until early Thursday morning with possibility of an extension
for anther 12 hours. However, would like to see how the days precip
totals pan out before initiating the extension.  In addition WPC
will maintain a slight ERO over the northern portions of the CWA
today.

28

.LONG TERM /Thursday Night through Tuesday/...

Somewhat drier weather indicated for the extended forecast period.
Persistent upper low over the lower Mississippi Valley lifting
northeast out of the area for the end of the week with upper ridging
building into the region from the Gulf of Mexico for the start of
next week. Ridge is quickly suppressed by a new trough/short wave
digging into the mid/lower Mississippi Valley but that system looks
to only provide a glancing blow as it kicks northeast quickly going
into the middle of next week as a deep upper low digs into the Great
Basin and Rockies.

20

&&

.AVIATION...06Z Update...

CIGS have begun to fall to IFR at most terminals this morning.
Sites that are still MVFR will likely fall to IFR in the next few
hours. Will continue to carry the prevailing VCSH early this
morning as convection has begun to stream across the area again.
After about 17Z, as rain coverage increases, have switched to
SHRA prevailing. Thunder chances reenter the forecast this
afternoon warranting a PROB30 for TSRA at all sites. Winds will
remain E through the period at 5-10 kts.

//ATL Confidence...06Z Update...

Medium confidence on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  67  76  65 /  90  90  90  60
Atlanta         75  66  76  65 /  90  80  90  50
Blairsville     72  62  71  60 /  90  90  90  60
Cartersville    75  66  76  65 /  90  90  90  50
Columbus        79  68  80  66 /  90  70  90  40
Gainesville     73  66  73  65 /  90  90  90  60
Macon           78  68  81  66 /  90  70  80  60
Rome            76  66  78  65 /  90  90  90  40
Peachtree City  76  66  77  65 / 100  80  90  50
Vidalia         81  70  84  70 /  80  60  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for the following zones:
Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa...
Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...28
LONG TERM....20
AVIATION...28
Hazardous weather outlook, Oct 6, 4:00 AM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Wed Oct 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Wed Oct 6 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue through tonight. Locally heavy rainfall
could lead to flash flooding. A Flash Flood Watch is in effect for
much of north and central Georgia. Otherwise, widespread severe
thunderstorms are not expected, however an isolated strong to severe
storm cannot be ruled out, especially across portions of northwest
and west central Georgia this afternoon and evening. The primary
threat will be frequent lightning and strong, gusty winds with downed
trees due to saturated soils.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Continued showers and thunderstorms, with locally heavy rainfall,
can be expected across north and central Georgia through Thursday.
The main concern will be the potential for additional flooding. Creeks
and smaller streams could flood quickly and larger rivers may rise
to bankfull or higher through the latter half of the week. Outside of
flooding concerns, a few stronger storms could also produce gusty
winds, frequent lightning, and downed trees due to saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Oct 5, 11:01 PM EST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 AM EDT Wed Oct 6 2021

GAZ083-084-096-060430-
Wilkinson GA-Bleckley GA-Twiggs GA-
1201 AM EDT Wed Oct 6 2021

...A thunderstorm producing heavy rainfall will impact portions of
south central Wilkinson, southeastern Twiggs and northern Bleckley
Counties through 1230 AM EDT...

At 1200 AM EDT, the thunderstorm was over Cary, or 10 miles north of
Cochran, moving north at 20 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Danville, Allentown, Marion, Royal, Coley Station, Tarversville,
District Path, Goldsboro and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3242 8343 3266 8346 3268 8323 3259 8322
      3258 8323 3257 8322 3243 8320
TIME...MOT...LOC 0400Z 174DEG 16KT 3253 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 2:27 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 AM EDT Wed Oct 6 2021

GAZ105-106-060830-
Crisp GA-Dooly GA-
327 AM EDT Wed Oct 6 2021

...A thunderstorm with very heavy rainfall will impact portions of
southeastern Dooly and Crisp Counties through 430 AM EDT...

At 326 AM EDT, a strong thunderstorm with very heavy rainfall was
centered near Cordele, moving north at 20 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Cordele, Vienna, Arabi, East Crisp, Richwood, Tippettville, Tremont,
Wenona and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3181 8382 3211 8386 3221 8372 3217 8361
      3180 8361 3180 8380
TIME...MOT...LOC 0726Z 178DEG 16KT 3189 8370

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 3:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Wed Oct 6 2021

GAZ082-083-095-105-106-060915-
Crisp GA-Dooly GA-Bibb GA-Houston GA-Twiggs GA-
420 AM EDT Wed Oct 6 2021

...A band of thunderstorms with very heavy rain will impact portions
of eastern Bibb, western Twiggs, eastern Dooly, Houston and
northeastern Crisp Counties through 515 AM EDT...

At 419 AM EDT, a line of strong thunderstorms containing very heavy
rainfall was along a line extending from Elberta to near Unadilla to
Wenona, and moving north at 10 mph. Rainfall rates of 1 to 2 inches
per hour can be expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Perry, Cordele, Vienna, Warner Robins, Centerville, Unadilla,
Pinehurst, Robins Air Force Base, Hayneville, Richwood, Houston Lake,
Elko, Grove Park, Skipperton, Tippettville, Wenona, Kathleen, East
Crisp and Sand Bed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3230 8380 3253 8375 3253 8372 3265 8373
      3268 8370 3270 8372 3280 8370 3289 8362
      3289 8360 3284 8352 3284 8348 3235 8357
      3229 8361 3188 8361 3188 8383
TIME...MOT...LOC 0819Z 181DEG 11KT 3266 8364 3221 8370 3193 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 6, 4:30 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EDT Wed Oct 6 2021

GAZ072-082-083-094-095-105-107-061030-
Peach GA-Dooly GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
530 AM EDT Wed Oct 6 2021

...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Pulaski, southwestern Twiggs, northeastern Dooly,
northeastern Peach, Houston and south central Jones Counties through
630 AM EDT...

At 528 AM EDT, a line of strong thunderstorms producing very heavy
rainfall was along a line extending from near Middle Georgia
Regional Airport to Clinchfield to near Tippettville, and moving
north at 10 mph. Rainfall rates of 1 to 2 inches per hour can be
expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Perry, Hawkinsville, Warner Robins, Centerville, Byron,
Unadilla, Payne, Robins Air Force Base, Payne City, Hayneville,
Browndale, Meadowdale, Houston Lake, Elko, Mock Springs, Grove Park,
Ocmulgee Public Fishing Area, Wesleyan and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3211 8373 3235 8372 3244 8379 3268 8379
      3269 8372 3272 8379 3287 8380 3295 8371
      3284 8351 3260 8347 3246 8348 3245 8350
      3242 8348 3212 8351
TIME...MOT...LOC 0928Z 182DEG 10KT 3269 8369 3243 8365 3213 8366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The radar

The Robins AFB radar (KJGX), 62 km away, was scanning. The volume nearest the first event began at 09:56 UTC.

Open the radar archive at this moment

Event by event

18 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
October 6, 5:00 AM EST to 5:10 AM EST
Where
Pulaski County, 10.56 mi E of Finleyson
Measured
45 kt (52 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.120, -83.320

The Pulaski County Emergency Manager reported a tree blown down near the intersection of Highway 230 and Rocky Spring Road. A vehicle ran into the downed tree resulting in one injury.

Flash Flood, Twiggs

When
October 6, 9:15 AM EST
Where
Twiggs County, 2.37 mi ENE of Mount Olive to 4.41 mi NNW of Danville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.590, -83.341

The Emergency Manager reported road closures along and near Interstate 16 near Danville. Radar estimates indicate that 2.5 to 4 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Jones

When
October 6, 9:45 AM EST to 4:00 PM EST
Where
Jones County, 1.07 mi WNW of Bradley to 1.01 mi NNE of Bradley
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.054, -83.588

The Emergency Manager reported a portion of Wheeler Road was washed out due to high flow from Walnut Creek. Radar estimates indicate that 3 to 5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Jones

When
October 6, 9:50 AM EST to 4:00 PM EST
Where
Jones County, 4.96 mi NE of Ethridge to 4.91 mi NNE of Ethridge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.184, -83.414

The Emergency Manager reported the Highway 44 bridge was closed due to high water on Big Cedar Creek. Radar estimates indicate that 4 to 8 inches of rain occurred over the Big Cedar Creek basin, resulting in the flash flooding.

Flash Flood, Morgan

When
October 6, 10:00 AM EST to 3:00 PM EST
Where
Morgan County, 3.52 mi WSW of Centennial to 3.71 mi WSW of Centennial
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.570, -83.680

The Emergency Manager reported the closure of Sewell Road bridge over the Little River near Bowden Lake. Radar estimates indicate that 2.5 to 4 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Jones

When
October 6, 10:45 AM EST to 4:00 PM EST
Where
Jones County, 2.18 mi ENE of Campbell to 1.84 mi NE of Campbell
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.095, -83.567

The Emergency Manager reported a small wooden bridge was washed out on Jackson Road due to highwater on Shoal Creek. Radar estimates indicate that 4 to 6 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Jones

When
October 6, 10:45 AM EST to 4:00 PM EST
Where
Jones County, 4.55 mi WNW of Ethridge to 5.24 mi NW of Ethridge
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.160, -83.540

The Emergency Manager reported the Union Hill Church Road bridge was washed out, likely due to high water on Cedar Creek. Radar estimates indicate that 3 to 4.5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Crawford

When
October 6, 12:05 PM EST to 3:30 PM EST
Where
Crawford County, 4.34 mi W of Ceres to 4.82 mi WSW of Ceres
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
32.763, -84.104

Georgia DOT reported the bridge on GA Highway 22 was closed due to flooding from Ulcohatchee Creek. Radar estimates indicate that 3 to 5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Jones

When
October 6, 12:54 PM EST
Where
Jones County, 1.4 mi SSW of Bradley to 1.66 mi SW of Bradley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.031, -83.577

Law Enforcement reported Greene Settlement Road closed due to flooding of Little Chehaw Creek. Radar estimates indicate that 3 to 4.5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Upson

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Upson County, 10.4 mi S of Salem to 9.89 mi S of Salem
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.750, -84.186

The Emergency Manager reported US Highway 80E flooded near Salem Church. Radar estimates indicate that 3 to 5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Upson

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Upson County, 9.75 mi SE of Barker Spg to 9.65 mi SE of Barker Spg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.754, -84.224

The Emergency Manager reported water flowing over Allen Road from Auchumpkee Creek closed the roadway. Radar estimates indicate that 3 to 6 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Upson

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Upson County, 1.3 mi E of Salem to 1.36 mi SSE of Salem
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.899, -84.158

The Emergency Manager reported two culvert washouts along Pleasant Grove Road resulted in its closing between Kendall Road and Logtown Road. Radar estimates indicate that 3 to 6 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Upson

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Upson County, 5.99 mi SSE of Salem to 6.03 mi SSE of Salem
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.825, -84.128

The Emergency Manager reported Mt Carmel Road was closed due to flooding from Wrights Church Creek. Radar estimates indicate that 3 to 8 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Upson

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Upson County, 2.88 mi SSE of Salem to 3.2 mi SE of Salem
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.863, -84.157

The Emergency Manager reported Bentley Road closed between Kendall Road and Logtown Road due to flash flooding along Kendall Branch. Radar estimates indicate that 3 to 6 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Putnam

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Putnam County, 0.7 mi ENE of Huron to 0.95 mi WNW of Linchburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.253, -83.488

The Emergency Manager reported closures of Central Road and Browns Chapel Road due to flooding. Radar estimates indicate that 2 to 5 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Putnam

When
October 6, 1:00 PM EST to 3:30 PM EST
Where
Putnam County, 0.61 mi WNW of Reids Crossroads to 0.55 mi NNE of Reids Crossroads
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.403, -83.430

The Emergency Manager reported flooding of Reids Road from Little Glady Creek. Radar estimates indicate that 1.5 to 3 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Morgan

When
October 6, 1:58 PM EST
Where
Morgan County, 4.31 mi SE of Bethany to 3.82 mi SSE of Bethany
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.484, -83.369

The Emergency Manager reported the Enterprise Road Bridge over Little Sugar Creek was damaged due to high water. Radar estimates indicate that 2.5 to 4 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Monroe

When
October 6, 2:00 PM EST
Where
Monroe County, 1.37 mi WSW of Culloden to 2.11 mi ESE of Culloden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.864, -84.102

Emergency Manager reported floodwaters affected several buildings in the Culloden area. Radar estimates indicate that 4 to 6 inches of rain occurred over the area, resulting in the flash flooding.

Flash Flood, Monroe

When
October 6, 2:00 PM EST to 4:00 PM EST
Where
Monroe County, 1.16 mi E of Russellville to 1.41 mi ENE of Russellville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.900, -83.960

The Emergency Manager reported Treadwell Road closed in Russellville due to flooding. Radar estimates indicate that 3 to 4 inches of rain occurred over the area, resulting in the flash flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984034, 989917, 989865, 989877, 989918, 989881, 989893, 989919, 989894, 989898, 989902, 989907, 989909, 989910, 989915, 989916, 989920, 989921, 989923.